MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536560
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of pancreatic stent material deformation.
 
Event or Problem Description
It was reported to boston scientific that an advanix pancreatic stent was attempted to be placed during an endoscopic pancreatic stent placement procedure in the pancreatic duct performed on (b)(6) 2023.During the procedure, when the advanix pancreatic stent was loaded into the delivery system, the lumen of the stent felt flattened, hard and difficult to insert.The advanix pancreatic stent was able to advance into the target site for deployment, however, due to strong resistance, the stent could not be released.The procedure was completed with another advanix pancreatic stent.There were no patient complications or injury reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of pancreatic stent material deformation.The returned advanix pancreatic stent was analyzed, and a visual evaluation noted that the stent returned without any visible failure.Based on the microscopic inspection, there was no failure found either on the stent itself or in the stent lumen.No other problems with the device were noted.The reported event of stent material deformation could not be confirmed.Additionally, stent failure to deploy could not be confirmed since the delivery system was not returned, there was no evidence to clarify the reported allegation, consequently, classifying it as cause not established.Taking all available information into consideration, the investigation concluded that the most probable cause is no problem detected.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16957334
Report Number3005099803-2023-02547
Device Sequence Number19699525
Product Code FGE
UDI-Device Identifier08714729857501
UDI-Public08714729857501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2023
Device Model NumberM00536560
Device Catalogue Number3656
Device Lot Number0028931984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown